Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 16, NWS Missoula, MT

August 30, 2006Lemhi County, Idaho

NWS Missoula, MT issued this wind advisory at Aug 30, 2006, 6:02 PM MDT for Lemhi County, Idaho. It was in force for 87 min.

The area

The counties it named.

The facts

Issued
Aug 30, 2006, 6:02 PM MDT (00:02 UTC)
Expired
Aug 30, 2006, 7:29 PM MDT
In force
87 min
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 0.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2006-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2006-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 310002
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
602 PM MDT WED AUG 30 2006

IDZ009-010-310200-
/O.NEW.KMSO.WI.Y.0016.060831T0002Z-060831T0200Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
602 PM MDT WED AUG 30 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL PERSIST
THROUGH 8 PM MDT ACROSS LEMHI COUNTY. A NORTHERLY SURFACE PRESSURE
GRADIENT HAS COUPLED WITH STRONG WINDS ALOFT TO PRODUCE THESE
SURFACE CONDITIONS. BOTH FEATURES WILL WEAKEN IN THE NEXT COUPLE
HOURS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KMSO 310129
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
729 PM MDT WED AUG 30 2006

IDZ009-010-310230-
/O.CAN.KMSO.WI.Y.0016.000000T0000Z-060831T0200Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
729 PM MDT WED AUG 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

NORTHERLY WINDS ACROSS LEMHI COUNTY...WHILE STILL BREEZY...ARE NO
LONGER AT ADVISORY CRITERIA. THE WINDS WILL CONTINUE TO SLOWLY
DIMINISH THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Aug 30, 1:16 PM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 30, 1:16 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
116 PM MDT WED AUG 30 2006

.SHORT TERM...THE BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO
THE EVENING AS PRESSURE GRADIENTS REMAIN TIGHT AND AS UPPER LEVEL
WINDS OCCASIONALLY MIX DOWN TO THE SURFACE. RIGHT NOW...EXPECTING
FOR THE WINDS TO DECOUPLE AND FOR THE PRESSURE GRADIENTS TO RELAX
AROUND SUNSET. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE THROUGH THE OVERNIGHT AS THE UPPER LEVEL
TROUGH CONTINUES TO PUSH EAST ALONG THE CANADIAN BORDER. RAIN IS
EXPECTED TO MIX WITH SNOW IN THE HIGHER ELEVATIONS. NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED. ON THURSDAY...SKIES WILL CLEAR AND
TEMPERATURES WILL REBOUND BY ABOUT 5 DEGREES ACROSS THE AREA AS A
LONG LASTING RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE REGION.

THURSDAY NIGHT...EXPECTING FOR NEAR RECORD LOW TEMPERATURES TO
DEVELOP ACROSS THE REGION AS SKIES CLEAR AND AS COLD AIR POOLS IN
THE VALLEYS. THE GFS AND NAM BOTH HINT AT A WEAK UPPER LEVEL
DISTURBANCE COMING THROUGH DURING THE OVERNIGHT AND PROVIDING SOME
CLOUDCOVER THAT COULD BUFFER THE OVERNIGHT LOWS. HOWEVER...THERE
IS NO AGREEMENT BETWEEN THE TWO ON THE TRACK AND TIMING.
TEMPERATURES WILL REBOUND TO NEAR NORMAL LEVELS ON FRIDAY AS THE
RIDGE AMPLIFIES OVER THE REGION.

.LONG TERM...FRIDAY THROUGH TUESDAY. A STRONG RIDGE OF HIGH
PRESSURE WILL QUICKLY BUILD IN OVER THE REGION BRINGING STEADY
WARMING AND DRYING TO THE NORTHERN ROCKIES. THIS PATTERN LOOKS TO
BE PERSISTENT THROUGH THE PERIOD WITH TEMPERATURES APPROACHING 10
TO 15 DEGREES ABOVE NORMAL (UPPER 80S TO LOW 90S) BY MONDAY.
MONDAY AND TUESDAY...SOME MONSOONAL MOISTURE WILL ROTATE AROUND
RIDGE AXIS IN THE MID AND UPPER LEVELS TO PRODUCE THE POSSIBILITY
OF SOME HIGH BASED CONVECTION. BECAUSE THE LOWER LEVELS OF THE
ATMOSPHERE WILL REMAIN DRY...EXPECT CONVECTION TO REMAIN MOSTLY
DRY. BEYOND TUESDAY...MODEL SOLUTIONS ARE HINTING AT THE RIDGE
RETROGRADING TO THE WESTERN COAST...PUTTING WESTERN MONTANA AND
NORTH CENTRAL IDAHO INTO MORE OF A TROUGH LIKE PATTERN. VERY LITTLE
CONFIDENCE EXISTS IN THIS SOLUTION HOWEVER...SO KEPT TEMPERATURES
AT OR SLIGHTLY ABOVE NORMAL FOR THE TIME BEING.

&&

.AVIATION...BREEZY TO WINDY CONDITIONS THIS EVENING MAY POSE SOME
CONCERNS WITH CROSSWINDS AT SOME AIRFIELDS. ALSO SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT.
PLEASE SEE APPROPRIATE TAFS AND TWEBS.

&&

.FIRE WEATHER...RED FLAG CONDITIONS ARE EXPECTED TO CONTINUE INTO
THIS EVENING ACROSS THE DEER LODGE/BEAVERHEAD AREA AS A COLD FRONT
SLOWLY MOVES THROUGH THE AREA. SO..EXPECT FOR THE WINDY
SOUTHWESTERLY WINDS ALONG WITH LOW RH LEVELS TO PERSIST INTO THE
EVENING UNTIL COOLER AIR MAKES ITS WAY INTO THE AREA.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR BITTERROOT/SAPPHIRE
     MOUNTAINS...BUTTE/BLACKFOOT REGION.

ID...RED FLAG WARNING UNTIL MIDNIGHT THURSDAY FOR WESTERN LEMHI
     COUNTY...EASTERN LEMHI COUNTY.

&&

SHORT TERM/AVIATION/FIRE WEATHER...HENRY
LONG TERM...VIA
Hazardous weather outlook, Aug 30, 1:37 PM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
137 PM MDT WED AUG 30 2006

IDZ005>010-MTZ001>006-043-310300-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
1237 PM PDT WED AUG 30 2006 /137 PM MDT WED AUG 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT AND THURSDAY

THE BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING
INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NEAR RECORD LOW TEMPERATURES ARE EXPECTED FRIDAY MORNING AS A
COLD AIRMASS BRIEFLY SETTLES INTO THE VALLEYS. HOWEVER...A QUICK
WARM UP WILL ENSUE. BY MONDAY...NEAR RECORD HIGH TEMPERATURES ARE
POSSIBLE.

MTZ007-310300-
BUTTE/BLACKFOOT REGION-
137 PM MDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT AND THURSDAY

THE BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING
INTO THE NIGHT.

A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF SOUTHWEST
MONTANA. PLEASE SEE GTFRFWMSO FOR FURTHER DETAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NEAR RECORD LOW TEMPERATURES ARE EXPECTED FRIDAY MORNING AS A
COLD AIRMASS BRIEFLY SETTLES INTO THE VALLEYS. HOWEVER...A QUICK
WARM UP WILL ENSUE. BY MONDAY...NEAR RECORD HIGH TEMPERATURES ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.